Alert archive / Georgia / Red Flag Warnings in 2009

Red Flag Warning 59, NWS Tallahassee, FL

May 18, 200920 counties in Georgia; 11 counties in Florida

NWS Tallahassee, FL issued this red flag warning at May 18, 2009, 3:14 PM EDT for 20 counties in Georgia; 11 counties in Florida. It took effect at May 19, 2009, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2009, 3:14 PM EDT (19:14 UTC)
In effect from
May 19, 2009, 12:00 PM EDT
Expired
May 19, 2009, 7:00 PM EDT
In force
7 hr
Issued by
NWS Tallahassee, FL
All 31 counties

Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Leon County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 79 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
445 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 181914
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EDT MON MAY 18 2009

...A RED FLAG WARNING IS NOW IN EFFECT FROM TUESDAY AFTERNOON
THROUGH EVENING FOR THE FLORIDA PANHANDLE AND THE WEST HALF OF THE
FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT...COMBINED WITH HIGH DISPERSION AND 20 FOOT WINDS...

...A RED FLAG WARNING IS NOW IN EFFECT FROM TUESDAY AFTERNOON 
THROUGH EVENING FOR SOUTHWEST GEORGIA AND PORTIONS OF SOUTH
CENTRAL GEORGIA DUE A COMBINATION OF RELATIVE HUMIDITY BELOW 30
PERCENT WITH SURFACE WINDS OF 20 MPH...

.DISCUSSION...IN THE WAKE OF MONDAY MORNINGS COLD FRONT PASSAGE...
MUCH DRIER AIR WILL CONTINUE TO OVERSPREAD THE REGION FROM WEST TO
EAST THROUGH TUESDAY. IN ADDITION...STRONG AND GUSTY OFFSHORE WINDS
WILL GENERATE HIGH DISPERSIONS. THIS COMBINATION WILL GENERATE RED
FLAG CONDITIONS FOR MUCH OF SOUTHERN GEORGIA AND NORTH FLORIDA ON
TUESDAY. DISPERSIONS WILL REMAIN HIGH ON WEDNESDAY. HOWEVER...
MOISTURE WILL QUICKLY RETURN TO THE AREA FROM THE SOUTH AND EAST
BEGINNING MID-WEEK AS LOW PRESSURE DEVELOPS OVER THE GULF OF
MEXICO. RED FLAG CONDITIONS ARE NOT ANTICIPATED DURING THE REST
OF THE WEEK.

FLZ007>017-026-027-191100-
/O.CAN.KTAE.FW.A.0055.090519T1600Z-090520T0000Z/
/O.NEW.KTAE.FW.W.0059.090519T1600Z-090520T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-LIBERTY-WAKULLA-
314 PM EDT MON MAY 18 2009 /214 PM CDT MON MAY 18 2009/

...RED FLAG WARNING IN EFFECT FROM NOON EDT /11 AM CDT/ TO 8 PM
EDT /7 PM CDT/ TUESDAY...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON EDT /11 AM CDT/ TO 8 PM
EDT /7 PM CDT/ TUESDAY. THE FIRE WEATHER WATCH HAS BEEN
CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

GAZ120>131-142>146-155>157-191100-
/O.CAN.KTAE.FW.A.0055.090519T1800Z-090519T2300Z/
/O.NEW.KTAE.FW.W.0059.090519T1800Z-090519T2200Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-SEMINOLE-
DECATUR-GRADY-
314 PM EDT MON MAY 18 2009

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT TUESDAY...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 6 PM EDT TUESDAY. THE
FIRE WEATHER WATCH HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ018-019-182015-
/O.CAN.KTAE.FW.A.0055.090519T1600Z-090520T0000Z/
JEFFERSON-MADISON-
314 PM EDT MON MAY 18 2009

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH. 

$$

GAZ158-182015-
/O.CAN.KTAE.FW.A.0055.090519T1800Z-090519T2300Z/
THOMAS-
314 PM EDT MON MAY 18 2009

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH. 

$$

BLOCK
1 follow-up statement
000 
WWUS82 KTAE 190858
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 AM EDT TUE MAY 19 2009

...RED FLAG WARNING IS CANCELLED FOR CENTRAL AND WESTERN PORTIONS
OF THE FLORIDA BIG BEND...

...RED FLAG WARNING IS CANCELLED FOR SOUTHWEST AND SOUTH CENTRAL
GEORGIA COUNTIES EAST OF THE FLINT RIVER...

...A RED FLAG WARNING IS NOW IN EFFECT FROM TUESDAY AFTERNOON
THROUGH EVENING FOR EASTERN PORTIONS OF THE FLORIDA PANHANDLE DUE
TO EXPECTED BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT
CONCURRENT WITH 20 FOOT WINDS SPEEDS OF GREATER THAN 15 MPH AND
DISPERSION INDICES ABOVE 75..

...A RED FLAG WARNING IS NOW IN EFFECT FROM TUESDAY AFTERNOON
THROUGH EVENING FOR PORTIONS OF SOUTHWEST GEORGIA WEST OF THE
FLINT RIVER DUE TO A COMBINATION OF RELATIVE HUMIDITY BELOW 30
PERCENT AND SURFACE WINDS OF 20 MPH OR GREATER...

.DISCUSSION...MOISTURE WILL MOVE WESTWARD INTO EASTERN PORTIONS
OF THE AREA FROM THE ATLANTIC OCEAN...WELL NORTH OF A DEVELOPING
LOW PRESSURE SYSTEM OVER SOUTH FLORIDA. THEREFORE...EASTERN
PORTIONS OF THE PREVIOUS RED FLAG WARNING AREA HAD TO BE
CANCELLED. DURATIONS WILL BE MARGINAL IN THE AREAS THAT REMAIN IN
THE WARNING...BUT WINDS WILL BE SO STRONG THAT THE FIRE DANGER
WILL REMAIN ELEVATED IN THE CURRENTLY WARNED AREA. ABUNDANT CLOUD
COVER AND ABOVE AVERAGE RAIN CHANCES ARE EXPECTED FOR THE
REMAINDER OF THE WEEK.

FLZ015>017-026-027-191000-
/O.CAN.KTAE.FW.W.0059.090519T1600Z-090520T0000Z/
FRANKLIN-GADSDEN-LEON-LIBERTY-WAKULLA-
458 AM EDT TUE MAY 19 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING FOR THE FLORIDA BIG BEND.

MOISTURE IS EXPECTED TO SURGE WESTWARD ACROSS THE FLORIDA BIG BEND
THIS AFTERNOON AND PREVENT RELATIVE HUMIDITIES FROM FALLING AS LOW
AS PREVIOUSLY FORECAST.

$$

GAZ127>131-145-146-156-157-191000-
/O.CAN.KTAE.FW.W.0059.090519T1800Z-090519T2200Z/
WORTH-TURNER-TIFT-BEN HILL-IRWIN-MITCHELL-COLQUITT-DECATUR-GRADY-
458 AM EDT TUE MAY 19 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING. 

MOISTURE IS EXPECTED TO SURGE WESTWARD ACROSS SOUTH CENTRAL GEORGIA
THIS AFTERNOON AND PREVENT RELATIVE HUMIDITIES FROM FALLING AS LOW
AS PREVIOUSLY FORECAST.

$$

FLZ007>014-192300-
/O.EXT.KTAE.FW.W.0059.090519T1700Z-090519T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-
358 AM CDT TUE MAY 19 2009

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT DUE TO EXPECTED BRIEF
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT CONCURRENT WITH 20
FOOT WINDS SPEEDS OF GREATER THAN 15 MPH AND DISPERSION INDICES
ABOVE 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

GAZ120>126-142>144-155-192200-
/O.CON.KTAE.FW.W.0059.090519T1800Z-090519T2200Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-EARLY-MILLER-
BAKER-SEMINOLE-
458 AM EDT TUE MAY 19 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 PM EDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT DUE TO A COMBINATION OF
RELATIVE HUMIDITY BELOW 30 PERCENT AND SURFACE WINDS OF 20 MPH OR
GREATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

18-WOOL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 18, 2:23 PM EDT, 51 minutes earlier.

Area forecast discussion, May 18, 2:23 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
223 PM EDT MON MAY 18 2009

.SHORT TERM (TONIGHT-WEDNESDAY NIGHT)...
HIGH PRESSURE IN THE WAKE OF THE COLD FRONT THAT MOVED THROUGH THE
AREA OVER THE PAST 24 HOURS WILL CONTINUE TO BUILD SOUTH OVER THE
REGION BRINGING A MUCH COOLER AND DRIER AIRMASS TONIGHT THROUGH
TUESDAY. A BLEND OF THE GUIDANCE (MET/MAV) OUTPUT OVERNIGHT LOWS
DROPPING DOWN TO AROUND 50 DEGREES TONIGHT AND POSSIBLY AS LOW AS
THE UPPER 40S FOR A BRIEF PERIOD OVER THE WELL INLAND LOCATIONS OR
SOUTHEAST ALABAMA AND SOUTHERN GEORGIA. ALTHOUGH TUESDAY NIGHT WILL
BE SLIGHTLY WARMER...IT WILL REMAIN BELOW AVERAGE FOR THIS TIME OF
YEAR. THE HIGH TEMPERATURES WILL RANGE FROM THE MID 70S TO THE LOW
80S ON TUESDAY AND WEDNESDAY.

THE UPPER-LEVEL PATTERN WILL CONTINUE TO AMPLIFY TONIGHT AND
EVENTUALLY CUT OFF AN UPPER LOW SOMEWHERE OVER THE EASTERN GULF AND
THE FLORIDA PENINSULA THROUGH THE DAY TUESDAY AS AN UPPER RIDGE
BUILDS EAST TOWARD THE CAROLINAS. THE GFS/NAM/ECMWF/GEM ARE ALL IN
FAVOR OF THIS AND GENERALLY SHOW THE UPPER LOW ON A SLOW WESTWARD
TRACK SOUTH OF THIS RIDGE AXIS THROUGH THE REMAINDER OF THE SHORT-
TERM PERIOD. AT THE SURFACE...THE COLD FRONT WILL CONTINUE TO
SETTLE SOUTH WITH GUSTY NORTHEAST WINDS FILLING IN BEHIND IT
ACROSS THE EASTERN GULF. AT THIS TIME...THE GFS ENSEMBLE MEAN AND
THE ECMWF ARE SHOWING A MORE REASONABLE SOLUTION AND DEVELOP A
SURFACE LOW TOWARD THE TAIL-END OF THE PREVIOUSLY MENTIONED COLD
FRONT SOMEWHERE IN THE VICINITY OF THE KEYS THROUGH THE DAY
TUESDAY. THIS IS LIKELY DUE TO THE ENHANCEMENT OF SHEAR VORTICITY
WITH THE LARGE DIFFERENCE IN WIND SPEED ACROSS THE END OF THIS
BOUNDARY...WHICH IS TYPICALLY SEEN. THE OPERATIONAL GFS SHOWS A
MORE COMPLEX PATTERN WITH TWO WEAK LOW-LEVEL CIRCULATION CENTERS
OR A VERY BROAD AND ELONGATED LOW DEVELOPING DURING THIS
TIME...WITH ONE LOW CENTER OVER THE KEYS AND ANOTHER JUST EAST OF
THE BAHAMAS. ALTHOUGH THERE REMAINS SOME UNCERTAINTY AS TO WHERE
AND IF THIS DEVELOPING LOW WILL CONSOLIDATE AND STRENGTHEN...THE
MODELS DO SHOW A GENERAL WEST-NORTHWEST TRACK AND A VERY BROAD
AREA OF DEEP LAYER MOISTURE FILLING IN OVER THE SUNSHINE STATE
FROM THE EAST-SOUTHEAST BEGINNING TUESDAY NIGHT. THIS WILL LEAD
TO INCREASING RAIN CHANCES ACROSS THE AREA THROUGH THE SECOND HALF
OF THIS FORECAST PERIOD...ESPECIALLY ACROSS THE SOUTHEAST HALF OF
THE CWA. IN ADDITION TO THE INCREASING RAIN CHANCES...GUSTY
NORTHEAST WINDS WILL CONTINUE AS THE GRADIENT REMAINS TIGHT
BETWEEN THE HIGH TO THE NORTH AND THIS DEVELOPING SYSTEM SOUTH OF
THE AREA.

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...
ONE THING THAT IS CERTAIN ABOUT THE EXTENDED PORTION OF THIS
FORECAST IS THAT THERE IS A LOT OF UNCERTAINTY IN IT. THAT SAID...
THERE IS AT LEAST SOME RUN TO RUN CONSISTENCY TO LATCH ONTO.
UNFORTUNATELY...THE OPERATIONAL GFS THAT WE TYPICALLY BASE OUR
FORECAST ON IS AN ERN OUTLIER INTO MIDWEEK. WHILE THIS SOLUTION MAY
PROVE CORRECT...IT IS STILL TOO EARLY TO BUY IT COMPLETELY. WILL
HAVE TO WAIT FOR THE LOW TO ACTUALLY DEVELOP BEFORE TRENDING TO ITS
SOLUTION. THEREFORE...WE PLAN TO LEAN HEAVILY TOWARD A NAM/ECMWF
BLEND FOR THE START OF THE PERIOD WED NIGHT AND THEN A ECMWF/SREF
ENSEMBLE BLEND FOR THU INTO FRI NIGHT. WILL TRY TO BLEND THE
GFS/EURO AFTER 12Z SAT. REGARDLESS OF THE EVOLUTION OF THE LOW...IT
LOOKS LIKE RAIN CHANCES WILL BE ELEVATED ABOVE CLIMO INTO THE
WEEKEND. WINDS WILL ALSO REMAIN ELEVATED THROUGH MUCH OF THIS
PERIOD. IT IS CERTAINLY POSSIBLE THAT GALE CONDITIONS WILL DEVELOP
LATE IN THE WEEK IF THE EURO SOLUTION VERIFIES. FOR NOW...WILL
FOLLOW THE METHOD OF PREVIOUS FORECASTERS AND CAP WINDS IN THE SCA
RANGE. WINDS SHOULD BEGIN TO SUBSIDE OVER THE WEEKEND AS THE LOW
MOVE FURTHER INLAND OVER THE SERN U.S. OF COURSE...THE 64000 DOLLAR
QUESTION IS WHETHER THIS SYSTEM WILL GAIN ANY TROPICAL
CHARACTERISTICS. IT APPEARS DOUBTFUL AT THIS TIME THAT A PURELY
TROPICAL SYSTEM WILL EVOLVE. A SUBTROPICAL SYSTEM IS NOT OUT OF THE
QUESTION. EVEN IF THE SYSTEM REMAINS PURELY EXTRATROPICAL...THE
GENERAL FORECAST OF WINDY AND RAINY HOLDS. MIN TEMPS WILL BE BACK TO
NORMAL AT THE START OF THE PERIOD WITH MAX TEMPS NOT RECOVERING TO
NEAR NORMAL UNTIL THE WEEKEND.

&&

.MARINE...GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH THE MID-WEEK
PERIOD AS THE MARINE AREA REMAINS BETWEEN HIGH PRESSURE TO THE NORTH
AND A DEVELOPING LOW TO THE SOUTH. THIS WILL KEEP ADVISORY LEVEL
WINDS AND SEAS IN PLACE THROUGH THE FIRST HALF OF THE WEEK. WITH THE
NORTHEAST FLOW OVER THE GULF WATERS...THE HIGHEST SEAS WILL REMAIN
OFFSHORE OR BEYOND 15 NAUTICAL MILES. THE ADVISORY WILL POSSIBLY
NEED TO BE EXTENDED INTO A PORTION OF THE SECOND HALF OF THE WORK
WEEK. HOWEVER...THE DEVELOPMENT OR STRENGTH AND TRACK OF THE
PREVIOUSLY MENTIONED LOW SOUTH OF THE AREA WILL BE THE DECIDING
FACTOR THROUGH THIS PERIOD. IN ADDITION...THE RAIN CHANCES WILL
BEGIN TO INCREASING

&&

.AVIATION...COLD FRONT SAGGING SWD ACROSS N/CNTRL PENINSULA THIS
EARLY AFTN. SPRINKLES WILL CONTINUE FOR UP TO A FEW MORE HOURS NEAR
INVCNTY OF I-75 AND ESPECIALLY SE BIG BEND. MVFR CIGS WILL PERSIST
BEHIND FRONT THRU MID AFTN WRN TERMINALS AND EVENING ERN TERMINALS
...MAINLY AT KVLD. NW WINDS ALREADY ELEVATED AND GUSTY BEHIND FRONT
OVERSPREADING LOCAL AREA. OTHERWISE...VFR CIGS AROUND 4 KFT UNTIL
AFTER SUNSET. THEN VFR REST OF EVENING AS WINDS REMAIN ABOVE 10 MPH
WITH HIGHER GUSTS. WINDS REMAIN AOA 10 MPH AFTER MIDNIGHT WHICH
SHOULD PRECLUDE ANY MVFR CIGS OR VSBYS. SIGNIFICANT TIGHTENING OF
GRADIENTS ON TUES WITH EVEN STRONGER NE WINDS WITH EVEN HIGHER
GUSTS.

&&

.FIRE WEATHER...WILL UPGRADE INHERITED WATCH TO A WARNING FOR ALL FL
COUNTIES WEST OF JEFFERSON FROM 16Z TUES TO 00Z WED BASED ON
FORECAST LOW RH DURATIONS...DISPERSION INDICES AND 20-FT WINDS. RH
WILL BE LOW ENOUGH TO MEET WARM SEASON CRITERIA IN OUR AL AND GA
ZONES AS WELL. HOWEVER...THE KBDI IS FAR TOO LOW TO ACHIEVE CRITERIA
IN SE AL. FOR GA WILL UPGRADE WATCH TO A WARNING FOR TUES 18Z-23Z TO
INCLUDE BASICALLY NW HALF OF GA ZONES FOR RH BELOW 30 PCT...WIND
SPEEDS AOA 20 MPH AND GUSTS TO 25 MPH. REST OF FL AND GA COUNTIES
CLOSE TO CRITERIA AND WILL NEED TO BE REVIEWED ON MID SHIFT IN CASE
WARNINGS NEED TO BE MODIFIED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  52  74  59  80  64 /  10  20  30  40  40
PANAMA CITY  56  77  62  82  69 /   0   0  30  40  40
DOTHAN       49  76  56  81  63 /   0   0  20  30  30
ALBANY       49  76  57  80  64 /   0  10  20  30  40
VALDOSTA     52  72  60  78  64 /  10  20  40  40  40
CROSS CITY   57  73  62  81  65 /  30  40  40  50  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
     ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
     CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
     GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

     RED FLAG WARNING FROM 2 PM TO 6 PM EDT TUESDAY FOR THE FOLLOWING
     ZONES: BAKER...BEN HILL...CALHOUN...CLAY...COLQUITT...
     DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LEE...
     MILLER...MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...
     TERRELL...TIFT...TURNER...WORTH.

FL...LAKE WIND ADVISORY UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR
     THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING FROM NOON EDT /11 AM CDT/ TO 8 PM EDT /7 PM
     CDT/ TUESDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     COASTAL WALTON...FRANKLIN...GADSDEN...GULF...HOLMES...
     INLAND WALTON...JACKSON...LEON...LIBERTY...WAKULLA...
     WASHINGTON.

GM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT WEDNESDAY FOR THE FOLLOWING
     ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
     OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
     OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
     WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
     COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
     WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
     NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
     NM.

&&

SHORT TERM/MARINE...GIBBS
LONG TERM...WOOL
AVIATION/FIRE WEATHER...BLOCK
Hazardous weather outlook, May 18, 5:40 AM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 AM EDT MON MAY 18 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-190900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
540 AM EDT MON MAY 18 2009 /440 AM CDT MON MAY 18 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WILL SETTLE SOUTH OF THE A REGION TODAY WITH ANY
LINGERING SHOWERS OR AREAS OF LIGHT RAIN CONFINED TO THE SOUTHEAST
BIG BEND ZONES BY THIS AFTERNOON.

A TIGHT GRADIENT WILL PERSIST THROUGH TONIGHT ACROSS THE COASTAL
WATERS IN THE WAKE OF THIS FRONT. THIS TIGHT GRADIENT WILL
RESULT IN ADVISORY LEVEL WINDS AND SEAS. WIND GUSTS UP TO 30 KNOTS
ARE ANTICIPATED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

MUCH DRIER LOW LEVEL AIR WILL RESULT IN THE POTENTIAL FOR LOW
RELATIVE HUMIDITY ACROSS A LARGE PORTION OF THE AREA TUESDAY
AFTERNOON. THESE CONDITIONS MAY RESULT IN A PERIOD OF CRITICAL
FIRE WEATHER CONDITIONS OVER PORTION OF NORTHERN FLORIDA AND
SOUTHWEST GEORGIA.

WILL BE WATCHING THE DEVELOPMENT OF LOW PRESSURE ACROSS THE
SOUTHEAST GULF OF MEXICO THROUGH THE MIDDLE OF THE WEEK. THERE IS
STILL SOME UNCERTAINTY IN THE EXACT EVOLUTION AND STRENGTH OF THIS
LOW AS IT MOVES SLOWLY NORTHWEST INTO THE EASTERN GULF OF MEXICO.
ALTHOUGH THERE ARE DIFFERENCES IN THE TRACK AND STRENGTH WITHIN
THE GUIDANCE MODELS...THERE IS AGREEMENT IN A CONTINUED TIGHT
GRADIENT ACROSS OUR COASTAL WATERS THROUGH AT LEAST WEDNESDAY.
THIS TIGHT GRADIENT BETWEEN A STRONG AREA OF HIGH PRESSURE TO OUR
NORTH AND THE DEVELOPING LOW TO OUR SOUTH WILL KEEP ADVISORY LEVEL
WINDS AND SEAS ACROSS OUR COASTAL WATERS FOR SEVERAL DAYS.

THE TIGHT GRADIENT WILL ALSO RESULT IN BREEZY TO WINDY CONDITIONS
ACROSS INLAND AREAS DURING THE DAY TUESDAY...AND LAKE WIND
ADVISORIES SHOULD BE ANTICIPATED.

ALSO DEPENDING ON THE EVENTUAL POSITION OF THE LOW...TIDES ALONG
APALACHEE BAY MAY BECOME A CONCERN DURING THE MIDDLE...AND
ESPECIALLY LATER PORTION OF THE WEEK. CONFIDENCE IN THE POSITION
OF THIS LOW IS NOT HIGH AT THIS TIME...HOWEVER A POSITION
SOMEWHERE SOUTH OR SOUTHWEST OF FLORIDA BIG BEND MAY RESULT IN
MINOR COASTAL FLOODING AT THE TIMES OF HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 5:27 AM EDTFire Weather WatchTAEBaker, Ben Hill, Calhoun, Clay, Colquitt, Decatur and 15 more10 hr
May 18, 10:31 AM EDTLake Wind AdvisoryTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more8 hr

Nearby

Red Flag Warnings in Georgia, 2009Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.